Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on Wallman extendible functions

Author: Darrell W. Hajek
Journal: Proc. Amer. Math. Soc. 44 (1974), 505-506
MSC: Primary 54D35; Secondary 54C20
MathSciNet review: 0345073
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that any continuous function into a $ {T_4}$ space has a unique continuous Wallman extension, and that any continuous Wallman extension of a continuous function with a $ {T_3}$ range must be unique. We show that for any $ {T_3}$ space $ Y$ which is not $ {T_4}$ there exists a $ {T_3}$ space $ X$ and a continuous function $ f:X \to Y$ which has no continuous Wallman extension.

References [Enhancements On Off] (What's this?)

  • [1] R. Engelking, Outline of general topology, Translated from the Polish by K. Sieklucki, North-Holland Publishing Co., Amsterdam; PWN-Polish Scientific Publishers, Warsaw; Interscience Publishers Division John Wiley & Sons, Inc., New York, 1968. MR 0230273
  • [2] Hajek, A characterization of $ {T_3}$ spaces, Indiana Univ. Math. J. 23 (1973), 23-25.
  • [3] Henry Wallman, Lattices and topological spaces, Ann. of Math. (2) 39 (1938), no. 1, 112–126. MR 1503392,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 54C20

Retrieve articles in all journals with MSC: 54D35, 54C20

Additional Information

Keywords: Wallman extension, Wallman extendible function, WO-function
Article copyright: © Copyright 1974 American Mathematical Society